Alert archive / Maine / Gale Warnings in 2016

Gale Warning 17, NWS Gray, ME

February 29, 2016

NWS Gray, ME issued this gale warning at Feb 29, 2016, 6:20 AM EST. It took effect at Feb 29, 2016, 10:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 29, 2016, 6:20 AM EST (11:20 UTC)
In effect from
Feb 29, 2016, 10:00 PM EST
Expired
Mar 1, 2016, 3:19 AM EST
In force
5 hr
Issued by
NWS Gray, ME

The text

As transmitted.

415 
WHUS71 KGYX 291120
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
620 AM EST MON FEB 29 2016

ANZ150-152-154-010130-
/O.CAN.KGYX.SC.Y.0026.000000T0000Z-160229T1200Z/
/O.NEW.KGYX.GL.W.0017.160301T0300Z-160301T1200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
620 AM EST MON FEB 29 2016

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST
TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST TUESDAY.
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-010130-
/O.NEW.KGYX.SC.Y.0027.160229T1400Z-160301T1200Z/
PENOBSCOT BAY-CASCO BAY-
620 AM EST MON FEB 29 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
591 
WHUS71 KGYX 291959
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
259 PM EST MON FEB 29 2016


ANZ150-152-154-011200-
/O.CON.KGYX.GL.W.0017.160301T0300Z-160301T1200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
259 PM EST MON FEB 29 2016

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
EST TUESDAY...

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 40 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-011200-
/O.CON.KGYX.SC.Y.0027.000000T0000Z-160301T1200Z/
PENOBSCOT BAY-CASCO BAY-
259 PM EST MON FEB 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
284 
WHUS71 KGYX 010819
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
319 AM EST TUE MAR 1 2016

ANZ150-152-154-012230-
/O.CAN.KGYX.GL.W.0017.000000T0000Z-160301T1200Z/
/O.NEW.KGYX.GL.W.0018.160302T0600Z-160302T1700Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
319 AM EST TUE MAR 1 2016

...GALE WARNING IN EFFECT FROM 1 AM TO NOON EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 1 AM TO NOON EST WEDNESDAY.

* WINDS...SOUTH 25 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...11 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-012230-
/O.CAN.KGYX.SC.Y.0027.000000T0000Z-160301T1200Z/
/O.NEW.KGYX.GL.W.0018.160302T0600Z-160302T1700Z/
PENOBSCOT BAY-CASCO BAY-
319 AM EST TUE MAR 1 2016

...GALE WARNING IN EFFECT FROM 1 AM TO NOON EST WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 1 AM TO NOON EST WEDNESDAY. THE SMALL
CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS...SOUTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Feb 29, 3:06 AM EST, 3 hours 14 minutes earlier.

Area forecast discussion, Feb 29, 3:06 AM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
306 AM EST MON FEB 29 2016

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST TODAY. A BAND OF SHOWERS
WILL MOVE THROUGH WITH THE FRONT MID TO LATE MORNING IN WESTERN
NEW HAMPSHIRE...BUT THEN GRADUALLY WEAKEN AS IT MOVES EASTWARD
THIS AFTERNOON. TEMPERATURES AHEAD OF THE COLD FRONT WILL GET
QUITE WARM...WITH READINGS IN EXCESS OF 60 DEGREES LIKELY ACROSS
PORTIONS OF SOUTHERN NEW HAMPSHIRE AND SOUTHERNMOST MAINE. A
SECONDARY COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT AND
POSSIBLY BE ACCOMPANIED BY SCATTERED SNOW SQUALLS. A STRONG LOW
PRESSURE SYSTEM WILL APPROACH TUESDAY NIGHT...SPREADING MIXED
PRECIPITATION INTO THE REGION BY EARLY WEDNESDAY MORNING. THIS MIX
SHOULD CHANGE TO RAIN WEDNESDAY AND POSSIBLY BE HEAVY AT TIMES.
COLDER HIGH PRESSURE WILL MOVE IN THEREAFTER.

&&

.NEAR TERM /THROUGH TODAY/...
WARM FRONTAL BOUNDARY CONTINUES TO BE DRAPED IN A WEST-EAST
FASHION ACROSS OUR REGION...ROUGHLY FROM JUST NORTH OF CONCORD NH
TO JUST NORTH OF PORTSMOUTH AS OF 0730Z. WINDS ARE NORTH TO THE
NORTH OF THE BOUNDARY AND SOUTH TO THE SOUTH WITH A TIGHT
TEMPERATURE GRADIENT ALSO IN PLACE. THIS FRONT WILL QUICKLY WORK
NORTH AFTER SUNRISE THIS MORNING. THE RESULT WILL BE A VERY WARM
DAY...WITH HIGHS LIKELY EXCEEDING 60 DEGREES ACROSS PORTIONS OF
SOUTHERN NH AND POSSIBLY SOUTHERNMOST ME. NOTE 07Z TEMPERATURES AT
LOCATIONS ABOVE THE NOCTURNAL TEMPERATURE INVERSION SUCH AS
RUTLAND VT ARE ALREADY IN THE MID 50S.

A COLD FRONT WILL MOVE ACROSS THE REGION TODAY WITH A BAND OF
SHOWERS. TIMING OF POPS WITH THIS FEATURE HAVE BEEN DERIVED FROM
THE HRRR...WHICH BRINGS SHOWERS TO THE CT VALLEY AT ABOUT 15Z.
THESE MOVE FROM WEST TO EAST THEREAFTER...REACHING THE COASTAL
PLAIN AROUND 18Z...BUT IN A WEAKENED STATE. GIVEN HIGH TEMP/DEWPOINT
DEPRESSIONS AT THE LEADING EDGE OF THIS BAND OF
SHOWERS...EVAPORATIONAL COOLING MAY ALLOW FOR A BRIEF PERIOD OF
STRONG WIND GUSTS. OUTSIDE OF THIS SHOWER ACTIVITY...GUSTS
ESPECIALLY ACROSS SOUTHERN ZONES MAY REACH 30 MPH REGARDLESS.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM TUESDAY/...
A SECONDARY COLD FRONT WILL MOVE THROUGH TONIGHT. THE BTV SNOW
SQUALL PARAMETER SHOWS A HIGH POTENTIAL FOR SNOW SQUALLS WITH THIS
FRONT MAINLY BETWEEN 02Z AND 07Z. THE BEST CHANCE FOR BRIEF HEAVY
SNOW SQUALLS WILL BE IN THE MOUNTAINS...BUT CANNOT RULE OUT ONE OR
TWO REACHING THE COASTAL PLAIN.

RAPID PRESSURE RISES WILL TAKE PLACE IN THE WAKE OF THIS FRONT AND
WILL LIKELY AID IN A PERIOD OF 30 TO 35 MPH GUSTS OVERNIGHT.

INCREASING CLOUDS ARE EXPECTED ON TUESDAY AS THE NEXT WEATHER
SYSTEM MOVES OUR WAY. HOWEVER...IT SHOULD REMAIN DRY DURING THE
DAYLIGHT HOURS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE MODELS ARE IN DECENT AGREEMENT ON THE LONG WAVE PATTERN
THROUGH NEXT WEEKEND. THE WESTERN RIDGE/EASTERN TROUGH PATTERN
OVER THE CONUS IS ADVERTISED TO BREAKDOWN AND BE REPLACED BY A
WESTERN TROUGH/EASTERN RIDGE AS WE HEAD INTO NEXT WEEK. WE BEGIN
THE PERIOD WITH A SIGNIFICANT SHORTWAVE CROSSING THE REGION
WEDNESDAY AND WEDNESDAY NIGHT. AT THE SURFACE...DEEPENING LOW
PRESSURE WILL TRACK FROM THE LOWER GREAT LAKES AND DOWN THE SAINT
LAWRENCE VALLEY WEDNESDAY. WARMER AIR WILL BE DRAWN NORTHWARD INTO
THE REGION WITH A WINTRY MIX TRANSITIONING TO RAIN OVER MUCH OF
THE FORECAST AREA. IN THE WAKE OF THIS SYSTEM...MUCH COLDER AIR
WILL BE DRAWN BACK INTO THE REGION TO ROUND OUT THE WORK WEEK
UNDER BUILDING HIGH PRESSURE. SIGNIFICANT DIFFERENCES EMERGE BY
THE WEEKEND WITH REGARDS TO THE STRENGTH AND TIMING OF INDIVIDUAL
SHORTWAVES. LOW PRESSURE WILL MOVE OFF THE SOUTHEAST COAST BY
FRIDAY NIGHT AND INTENSIFY AS IT TRACKS EAST NORTHEAST INTO THE
ATLANTIC. GIVEN THAT TRACK...IT WOULD PASS WELL SOUTH AND EAST OF
THE 40N/70W BENCHMARK WITH THE ASSOCIATED PRECIPITATION SHIELD
REMAINING OFFSHORE OF THE FORECAST AREA. THAT WOULD KEEP THE AREA
UNDER A RIDGE OF HIGH PRESSURE WITH COLD DRY WEATHER AND BELOW
NORMAL TEMPERATURES FOR THE UPCOMING WEEKEND.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
SHORT TERM...MAINLY VFR CONDITIONS ARE EXPECTED TODAY.
HOWEVER...A RELATIVELY QUICK-MOVING BAND OF SHOWERS WILL MOVE
ACROSS THE REGION BETWEEN 15Z AND 19Z TODAY AND MAY RESULT IN A
PERIOD OF MVFR CONDITIONS...ESPECIALLY ACROSS WESTERN NH. VFR
CONDITIONS ARE EXPECTED TONIGHT AND TUESDAY.

LONG TERM...

WED...IFR IN SN/IP/FZRA GRADUALLY TRANSITIONING TO RA.
      SE SFC WIND GUSTING TO 40 KT AT CSTL TAF SITES.

THU...SCT MVFR IN MTN -SHSN.
      NW SFC WIND GUSTING TO 30 KT.

&&

.MARINE...
SHORT TERM...GALE WARNINGS HAVE BEEN ISSUED FOR THE OCEAN WATERS
FOR TONIGHT AS NORTHWEST WINDS IN THE WAKE OF A COLD FRONT
INCREASE. SMALL CRAFT ADVISORIES ARE IN PLACE FOR THE BAYS FOR
TODAY AND TONIGHT...BUT EVEN THOSE AREAS COULD SEE A BRIEF PERIOD
OF MARGINAL GALES LATER TONIGHT. WINDS AND SEAS SUBSIDE ON
TUESDAY.

LONG TERM...

WED - THU...GALE FORCE WINDS ARE POSSIBLE.

&&

.CLIMATOLOGY...
RECORD HIGH AT THE PORTLAND JETPORT TODAY IS 45 /SET LAST IN
2004/ AND SHOULD BE EASILY BROKEN. THAT 45 SEEMS LOW BUT FEBRUARY
29TH ONLY COMES AROUND EVERY 4 YEARS /LEAP YEAR/ SO NOT MANY
CHANCES TO GET HIGHER. ON THE OTHER HAND...THE RECORD HIGH FOR
CONCORD IS 62 SET IN 1880. THAT ONE MAY BE CLOSE DEPENDING ON HOW
FAST THE BAND OF SHOWERS MOVES IN TODAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 7 AM EST
     TUESDAY FOR ANZ151-153.
     GALE WARNING FROM 10 PM THIS EVENING TO 7 AM EST TUESDAY FOR
     ANZ150-152-154.

&&

NEAR TERM...EKSTER
SHORT TERM...EKSTER
LONG TERM...SCHWIBS
Hazardous weather outlook, Feb 29, 4:26 AM EST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
426 AM EST MON FEB 29 2016

MEZ007>009-012>014-018>028-NHZ001>015-010930-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH-
426 AM EST MON FEB 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A PERIOD OF SNOW TUESDAY NIGHT WILL TRANSITION TO FREEZING RAIN
AND THEN RAIN AS TEMPERATURES WARM ON WEDNESDAY. A FEW RIVERS MAY
ONCE AGAIN RISE TO OR JUST ABOVE BANKFULL DEPENDING ON HOW MUCH
RAIN FALLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ151-153-010930-
PENOBSCOT BAY-CASCO BAY-
426 AM EST MON FEB 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150-152-154-010930-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
426 AM EST MON FEB 29 2016

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE
ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT
CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM
STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 6:20 AM ESTSmall Craft AdvisoryGYX21 hr
Feb 29, 3:59 PM ESTWinter Storm WatchGYXSomerset12 hr
Feb 29, 3:59 PM ESTWinter Weather AdvisoryGYXAndroscoggin, Cumberland, Franklin, Kennebec, Oxford, Somerset and 2 more43 hr

Nearby

Gale Warnings in Maine, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.